# SDR JIKA2018041260001

- Difficulty date: April 13, 2018
- Submitted: April 26, 2018
- Operation: Air carrier
- Aircraft: N3BT
- Make and model: Piper PA-31-350
- Aircraft serial: 317752172
- Aircraft time: 21,276 hours, 26,648 cycles
- Engine: Lyc O540*
- Engine time: 10,017 hours, 11,103 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: T10540J2B
- Condition: Making Metal
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

AFTER DEPARTING,  THE PILOT NOTICE DURING CLIMB THROUGH 9000 TO 10500 FEET THAT THE MANIFOLD PRESSURE ON THE LEFT ENGINE WAS SLOWLY DROPPING.  AS THE PILOT ATTEMPT TO TROUBLESHOOT THE ISSUES BY ADJUSTING THE MIXTURE, HE NOTICES THE LEFT ENGINE OIL PRESSURE DROPPING TO THE MINIMUM LEVEL.  NOTIFIED APPROACH OF THE SITUATION AND REQUESTED TO RETURN TO DEPARTURE.  APPROXIMATELY 2 MINUTES LATER THE MANIFOLD AND OIL PRESSURE CONTINUE TO DEGRADE. THE PILOT ANALYZES HIS SITUATION AND DECIDED TO SHUT DOWN THE LEFT ENGINE AND  DECLARED AN EMERGENCY.   THE LANDING WAS WITHOUT INCIDENT. MAINTENANCE INSPECTED THE LEFT ENGINE AND FOUND FERROUS METAL IN OIL FILTER.
